Alert archive / Wisconsin / Gale Watches in 2021

Gale Watch 17, NWS Milwaukee, WI

November 4, 2021

NWS Milwaukee, WI issued this gale watch at Nov 4, 2021, 2:52 AM CDT. It took effect at Nov 5, 2021, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 4, 2021, 2:52 AM CDT (07:52 UTC)
In effect from
Nov 5, 2021, 1:00 PM CDT
Expired
Nov 4, 2021, 2:25 PM CDT
In force
Issued by
NWS Milwaukee, WI

The text

As transmitted.

073 
WHUS73 KMKX 040752
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
252 AM CDT Thu Nov 4 2021

LMZ261-362-364-366-563-565-567-868-041600-
/O.NEW.KMKX.GL.A.0017.211105T1800Z-211106T1200Z/
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
252 AM CDT Thu Nov 4 2021

...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and
  waves 7 to 12 ft occasionally to 18 ft possible.

* WHERE...Northern Open Waters of Lake Michigan.

* WHEN...From Friday afternoon through Saturday morning.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

Halbach
2 follow-up statements
648 
WHUS73 KMKX 041411
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
911 AM CDT Thu Nov 4 2021

LMZ261-362-364-366-563-565-567-868-042215-
/O.CON.KMKX.GL.A.0017.211105T1800Z-211106T1200Z/
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
911 AM CDT Thu Nov 4 2021

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and 
  waves 7 to 12 ft occasionally to 18 ft are possible.

* WHERE...Lake Michigan Open Waters north of a line from Sheboygan
  WI to Pentwater MI.

* WHEN...From Friday afternoon through Saturday morning.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
MBK
299 
WHUS73 KMKX 041925
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
225 PM CDT Thu Nov 4 2021

LMZ261-362-364-366-563-565-567-868-050330-
/O.UPG.KMKX.GL.A.0017.211105T1800Z-211106T1200Z/
/O.NEW.KMKX.GL.W.0024.211105T2000Z-211106T1200Z/
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
225 PM CDT Thu Nov 4 2021

...GALE WARNING IN EFFECT FROM 3 PM FRIDAY TO 7 AM CDT SATURDAY...

* WHAT...Southwest winds 25 to 30 kt with gusts up to 40 kt and 
  waves 7 to 12 ft expected.

* WHERE...Northern Open Waters of Lake Michigan, along and north
  of a line from Sheboygan WI to Pentwater MI. 

* WHEN...From 3 PM Friday to 7 AM CDT Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ669-870-050330-
/O.NEW.KMKX.GL.W.0024.211105T2000Z-211106T1200Z/
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
225 PM CDT Thu Nov 4 2021

...GALE WARNING IN EFFECT FROM 3 PM FRIDAY TO 7 AM CDT SATURDAY...

* WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and 
  waves 6 to 9 ft expected.

* WHERE...Lake Michigan from Sheboygan to Port Washington WI 5NM 
  offshore to Mid Lake and Lake Michigan from Whitehall to 
  Pentwater MI 5NM offshore to Mid Lake.

* WHEN...From 3 PM Friday to 7 AM CDT Saturday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ643>646-050330-
/O.NEW.KMKX.SC.Y.0090.211105T1500Z-211106T1200Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
225 PM CDT Thu Nov 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 7 AM CDT
SATURDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and
  waves 2 to 5 ft expected. Highest waves will be toward the open
  water. 

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 10 AM Friday to 7 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Kavinsky

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Nov 3, 9:13 PM CDT, 5 hours 39 minutes earlier.

Area forecast discussion, Nov 3, 9:13 PM CDT, 5 hours 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
913 PM CDT Wed Nov 3 2021

.UPDATE...
(Issued 913 PM CDT Wed Nov 3 2021)

Skies have cleared out most places as clouds exit to the east,
with more clouds likely to arrive from the west overnight. Under
light winds, temps will continue to fall this evening, but will
likely then stall in areas that clouds move into later on. Low
temps still look good for tonight, though may wind up a little
colder in the east under the clear skies...and milder west as the
clouds move in.

DDV

&&

.SHORT TERM...
(Issued 316 PM CDT Wed Nov 3 2021)

Tonight through Thursday night:

Stratus/stratocumulus clouds continue to slowly rotate
southeastward through the area, with the cyclonic flow at 500 mb
lingering over the region. Some breaks were noted in southwestern
parts of the area. These clouds should linger into the early
evening in the eastern parts of the area, then move out as the
base of the shortwave trough moves east.

More scattered to broken clouds should move northeastward into and
through the area later tonight into Thursday, as warm air
advection begins to develop over the region. There is some
potential for sprinkles or flurries to occur within this warm air
advection regime, though moisture is rather limited through the
air column. For now, kept dry forecast going, due to the limited
moisture available. The clouds should move out of the area
Thursday night.

One more chilly night is anticipated, with lows in the middle to
upper 20s. The warm air advection with southwest winds on Thursday
should bring highs into the upper 40s. Lows Thursday night should
be a little milder, with mainly lower 30s expected.

Wood

&&

.LONG TERM...
(Issued 316 PM CDT Wed Nov 3 2021)

Friday through Wednesday:

Deterministic models are showing a 500 mb shortwave trough
shifting eastward across mainly northern and central Wisconsin
Friday night into Saturday. The best upward vertical motion and
moisture with this system will remain north of the area. Area
forecast soundings are not showing much in the way of moisture
during this period across southern Wisconsin. Removed the light
PoPs for now for Friday night, as the trend is looking drier for
this period.

Warm air advection will continue Friday into the weekend, as south
to southwest winds become gusty at times with a tightening
pressure gradient. Highs are expected to rise through the 50s
Friday and Saturday. Highs of 60 degrees or higher are a good
possibility for Sunday and Monday, with relatively small spreads
for highs between the 25th and 75th percentiles per NBM 1D
Viewer.

More uncertainty exists for early next week per ensembles and
deterministic models. It appears some kind of cold front pushes
southeast through the area later Sunday night or Monday, but it
looks dry at this time. Beyond that, things get more uncertain
with low tracks and 500 mb pattern trends, so kept NBM
temperatures and PoPs for now.

Wood

&&

.AVIATION...
(Issued 913 PM CDT Wed Nov 3 2021)

As clouds exit to the east this evening, another round of clouds
is approaching from the west. These clouds will overspread
southern Wisconsin overnight into Thursday morning. Ceilings
should remain mainly VFR, though could dip to MVFR briefly. The
clouds will likely hang on through the day tomorrow, moving out
of the area during the evening. Otherwise, the weather looks quiet
through tomorrow, with dry conditions and winds mainly less than
10 knots expected.

DDV

&&

.MARINE...
(Issued 316 PM CDT Wed Nov 3 2021)

A large area of high pressure over central Illinois will slowly
shift east into the Ohio River Valley region through early Friday.
Modest west to northwest winds tonight will become southwest
Thursday afternoon and night, and gradually increase in strength.

South to southwest winds will ramp up Friday and linger into
Saturday night, as a low pressure trough approaches from the
northern Plains. There is some potential for gale force gusts to
35 knots for the north half of the lake Friday night into Saturday
morning, with waves approaching 7 to 11 feet.

A Small Craft Advisory will likely be needed for the nearshore
waters of Lake Michigan for Friday into Saturday night, for
southwest gusts to around 30 knots.

Wood

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Nov 3, 3:19 PM CDT, 11 hours 33 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
319 PM CDT Wed Nov 3 2021

WIZ046-047-051-052-056>060-062>072-042030-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
319 PM CDT Wed Nov 3 2021

This Hazardous Weather Outlook is for portions of east
central Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-042030-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
319 PM CDT Wed Nov 3 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

A Small Craft Advisory will likely be needed for Friday into
Saturday night, for gusty southwest winds.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-042030-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
319 PM CDT Wed Nov 3 2021

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Wind gusts will approach gales Friday night into Saturday morning
across the northern half of Lake Michigan.

Wood
www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 2:25 PM CDTGale WarningMKX44 hr
Nov 4, 2:25 PM CDTSmall Craft AdvisoryMKX47 hr

Nearby

Gale Watches in Wisconsin, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.